MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. GAS TUBE

SHIRAKAWA OLYMPUS CO., LTD. GAS TUBE
Model Number MAJ-1741
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1/establishment name: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during reprocessing, sterilization was performed by the gas tube, but it was not flushed with fluid.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot/serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned to olympus for physical evaluation.Based on the results of the investigation, the event was surmised to be the cause of reprocessing failure as sterilization was performed but was not flushed with fluid, which was recommended in the instructions for use.However, the root cause of the event could not be identified.The event can be prevented by following the instructions for use which state: 6.4 cleaning of co2 regulation unit, cylinder hose, gas pipeline adapter, the gas tube (maj-1741), low flow gas tube (maj-1742), and low flow gas tube (maj-1816) gas tube (maj-1741) cannot be immersed in fluids such as water and disinfectant solution.Do not autoclave or gas sterilize the instruments as this will damage them.Olympus will continue to monitor field performance for this device.

Brand Name
GAS TUBE
Common Device Name
GAS TUBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20546147
Report Number3002808148-2024-10520
Device Sequence Number12627406
Product Code FCX
UDI-Device Identifier04953170239120
UDI-Public04953170239120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1741
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown